Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 29, 2021, 12:43 PM EDT for Lake County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 12:43 PM EDT (16:43 UTC)
- Expired
- Jun 29, 2021, 1:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 141 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WWUS82 KMLB 291643
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1243 PM EDT Tue Jun 29 2021
FLZ044-144-291730-
Northern Lake County FL-Southern Lake County FL-
1243 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
130 PM EDT...
At 1243 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg Airport, or over Lake Griffin, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Tavares, Lady Lake, Lake Griffin and Lisbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2896 8173 2894 8171 2875 8177
2868 8195
TIME...MOT...LOC 1643Z 100DEG 16KT 2883 8181
$$
FehlingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 9:41 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 29, 9:41 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 941 AM EDT Tue Jun 29 2021 .DISCUSSION... Deep layer ESE/SE flow has advected deeper moisture into east central Florida with the morning observed sounding from XMR coming in with 1.88 inches of precipitable water, and quite a bit of shower activity is already being seen over the Atlantic and along the coast so far this morning as a result. There have also been a few lightning strikes just offshore of the Space and Treasure Coasts and expect a few storms to start developing closer to the coast in the next hour or two with showers and storms then expanding inland through the rest of this morning and afternoon. Overall rain chances look good for this afternoon with "likely" PoPs across the interior, but based on trends have increased rain chances along the coast this morning and also expanded a 20-30% PoP inland toward the Deland-Sanford-Orlando to account for short-term guidance and radar trends. Coastal areas may see a slight decrease in rain chances this afternoon behind the subsidence of the diffuse seabreeze, but the 10-15 kt of onshore flow could still push some convection onshore from the Atlantic, especially as we get closer to the evening. && .AVIATION... VFR outside of precipitation. Fairly high coverage of SHRA from FPR to TIX this morning, and short-fused TEMPO restrictions for MVFR ceilings/visibilities could be needed to handle this activity. May also need to include VCTS a little later this morning. Showers and storms will then continue to expand inland through the morning and afternoon, and will likely need to start VCSH/VCTS earlier across the interior terminals with some showers already developing west of I-95. Could be a lull in activity for the coastal terminals this afternoon before the onshore flow starts bringing some showers and maybe a storm back toward the coast this evening/early overnight. && .MARINE... Today-Tonight (modified previous)...The high pressure system located offshore of the Mid-Atlantic coast will remain in place through the time period. Scattered showers and lightning storms expected across all the Atlantic waters today, with the greatest coverage being this late this morning and afternoon. Cell movement will be towards the coast around 10-15 KT. Onshore flow continues with SE winds around 10-15 KT. Seas will be 3-4 ft, with seas up to 5 ft early this morning in the far offshore waters of Volusia, before decreasing to 3-4 ft across all Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 74 86 72 / 30 20 60 30 MCO 90 74 91 73 / 60 20 60 30 MLB 88 76 86 75 / 50 20 60 30 VRB 89 74 86 72 / 50 20 60 40 LEE 90 74 92 73 / 70 30 60 30 SFB 90 75 90 73 / 50 20 60 30 ORL 91 76 91 73 / 60 20 60 30 FPR 89 74 86 72 / 40 20 60 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Fehling
Hazardous weather outlook, Jun 29, 10:31 AM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1031 AM EDT Tue Jun 29 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1031 AM EDT Tue Jun 29 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms will develop and move westward across the area today, with greatest potential for storms being across the interior. The main threats with any storms that develop will be occasional to frequent cloud-to- ground lightning strikes and gusty winds up to 45 mph. Storm motion will be towards the west around 5 to 10 mph. .FLOOD IMPACT... Some storms may produce heavy downpours of 1 to 2 inches in a short duration, with locally higher amounts possible that could lead to minor flooding and pounding of water on roadways and within poor drainage areas, especially if multiple rounds of showers and storms occur .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate Risk of dangerous rip currents at all central Florida Atlantic beaches today. Only swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms will be possible today, mainly across inland lakes. Any storms that form will be able to produce wind gusts near 35 knots as they move toward the west around 10 mph. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous afternoon showers and lightning storms are forecast through the weekend and into early next week, as deeper moisture returns to the area. Cloud- to- ground lightning strikes, locally heavy rain, and gusty winds will be the main threats. A moderate rip current risk is expected across the beaches of east central Florida into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Combs/Watson
In the hours before
Special weather statement, Jun 29, 12:01 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1201 PM EDT Tue Jun 29 2021
FLZ045-053-144-291700-
Osceola FL-Orange FL-Southern Lake County FL-
1201 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 100 PM EDT...
At 1201 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Cloud, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Saint Cloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2859 8153 2829 8115 2817 8137 2820 8152
2826 8156 2826 8166 2835 8166 2835 8173
TIME...MOT...LOC 1601Z 122DEG 22KT 2823 8131
FehlingSpecial weather statement, Jun 29, 12:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1243 PM EDT Tue Jun 29 2021
FLZ044-144-291730-
Northern Lake County FL-Southern Lake County FL-
1243 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
130 PM EDT...
At 1243 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg Airport, or over Lake Griffin, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Tavares, Lady Lake, Lake Griffin and Lisbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2896 8173 2894 8171 2875 8177
2868 8195
TIME...MOT...LOC 1643Z 100DEG 16KT 2883 8181
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:01 PM EDT | Special Weather Statement | MLB | Orange | 59 min |
| Jun 29, 12:54 PM EDT | Special Weather Statement | MLB | Lake | 51 min |
| Jun 29, 5:34 PM EDT | Special Marine Warning | MLB | 56 min | |
| Jun 29, 6:26 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| Jun 29, 7:11 PM EDT | Special Weather Statement | MLB | Orange | 49 min |
| Jun 29, 7:38 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.